Feel agitated

Can somebody help me understand what is happening to me. I am taking NDT 100mg. I have been taking this now for three weeks but have missed a day here and there. These last few days have been feeling agitated anxious, distressed, teary, and almost explosive with my husband. Felt this morning as though my world was spiralling out of control so didn't take my meds as was concerned they make me feel more agitated. I am taking 2000iu of vit D, vit E, Fish oil capsules, Evening Primrose oil, Vitamin C in powder form, Carrot Juice in morning's. Also 500mg Magnesium at bed time to help with leg spasms. I am slo on Natural Progesterone cream, Serepax 30mg for Anxiety,

I am quite concerned as i feel i am losing the plot. Can anybody help me as i have never felt this way before. Also, i am getting extreme muscle spasms all over the place, and quite painful, i thought maybe i am lacking something ??

Any help, or advice would be appreciated,.

Thank you

11 Replies

  • It sounds like you are over-medicated with the NDT. I suggest easing off for a few days to see if symptoms abate. If you are new to NDT and it sounds like you may be - the T3 element is very powerful - there is approx 14 - 15 mcg of T3 in that.

    It also depends on how you are using the natural progesterone as if you have been using for some time without checking your levels it can have a dramatic effect, like oestrogen effects of PMS.

    I hope that helps. All best

  • Thank you, that makes sense. I do feel like i have PMT. I just don't understand the spasms I am getting in my body. I haven't had my Progesterone levels checked for a couple of years. It is a natural form, and has suited me so well in warding off Hot Flushes, and mood swing's. I am not due for a blood test for at least another couple of week's for the thyroid though so don't know how long i should be off it, as my levels were extremely low.

    Thank you for your advice, i just wished there was somebody here in Australia that i could get some advice from like you have in the UK. I have 21 days on and seven days off with the prog cream

  • Hi again - you need to check progesterone in saliva as blood testing will not reveal accurate levels, it's a waste of time. With progesterone it's all about creating balance so too much of a good thing is not better!

    I wouldn't stop thyroid meds - just lower the dose a little on alternate days and see if things start to ease.

    ... and I work with people all over the world! ... but thank you.

    All best

  • Thank you so much. I have done as you suggested, but feeling really hyper today but not agitated. Only missed one day, but tomorrow will take smaller dose.

    They are so reluctant to do mouth swabs here for hormones, and yes, i agree with you as I worked in Pathology for 13 years after a back injury finished my Nursing career.

    So grateful for your input and advice. xx

  • 100 mg NDT. Are you sure about that? Sounds an awful lot. Most people take a dose in mcg. So, if you're on 100 mcg, that's not a very high dose. And are you sure it's NDT? We've had other people in Australia saying they were taking NDT and it turned out to be T4 when they looked at the label. What exactly does it say on the label? Have you got your last blood test results to give us a bit of an idea where you were - if not where you are now.

    The symptoms you describe could very well be due to Under-treatment, rather than over. In which case, not taking your hormone will make you worse.

    If you're taking vit D and magnesium, it would probably be a good idea to add a little zinc, because they all work together. And I'm rather concerned that you're taking both fish oïl and evening primrose oïl. That adds up to a lot of omega 3, and I'm not convinced that's a good thing. Also, the progesterone cream... I read somewhere - can't remember where, but possibly on here - that it wasn't a good idea to use progesterone cream with thyroid hormone replacement. I would suggest you research that. You can have too much progesterone, you know. :)

  • Hi Greygoose, that was very informative. Yes, it is NDT but over here you can have it made up by a, ""Compound Pharmacist " . They make it up to suit your need's in regards to Drs instruction. It is marked, T3 & T4 Natural dessicated Thyroid Extract. I din'd take it today as i was rather manic yesterday. I am using it according to suggestion from Pharmacy, that i open capsule and swollow contents with a small amount of water as i am senssitive to the capsule itself. I am due next week for blood test so will be interesting to see where i am at. Thank you for your input i alway's read your tips and guide's as they are informative. XX

  • You're welcome.

  • Your description of how you have been feeling really reminds me of how I felt when I first went to the doctor - turned out my TSH was 75. It seems so hard to determine if one is overmedicated or undermedicated (or, similarly, hypo or hyper - I have always felt I had symptoms of both) - other than by just experimenting with it...

  • You are describing me. I so agree with you, its a nightmare from which i would love to escape. Some days i am on top of the world, by this i mean i have a balanced mind, with energy to burn. Other day's i feel like i am ready for the physc unit. It is a nightmare but there is light at the end of the tunnel i am sure. Its balancing these Hormones that are the biggest problem..

  • Recovered, try taking the 100mcg split into two doses 6-12 hours apart. The T3 might be too much of a hit for you in one dose.

  • Hi Clutter,

    being in capsule form it would be difficult to do. And needing to take on an empty stomach wouldn't help either. The Pharmacist said it absorbs better on an empty stomach. I really do appreciate your input though as living here in Australia i often feel alone in this battle. I would love to live back in my home Country, even though things have changed. Actually, i think every Country has gone through its changes though. My Mom feel's the same as me but is terminally ill so that isn't likely to happen for either of us. I often think the stress of coming to terms with Mom's illness is part of my problem. Thank you for listening though xx

You may also like...